Anxiety Community
Xanax, Ativan, Klonopin
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Xanax, Ativan, Klonopin

Hi,
  
  Everytime I ask my doctor a question I never seem to get a straight answer.  It could be our language barrier but who knows.  Anyway,  I've been on Xanax since 1999.  My dose has increased over time and it's now at 4.5mg/day.  My doctor told me that klonopin is weaker than Xanax and Ativan. I would like to switch to Ativan since I was given it in the hospital and it worked great.  I have had three grand mal seizures since being on xanax.  It's hard for me to imagine a life without benzos.  My doc old me that xanax and ativan are stronger than klonopin but klonopin can be strong at higher doses.  I'm slowly decreasing my xanax dose before I switch but I would just like advice as to what is a good benzo to switch to after being on xanax as long as I have.

Thanks,
Dan
Related Discussions
4 Comments Post a Comment
Blank
212161_tn?1410016711
please be carefull tapering off xanax, it can cause the seizures, i take ativan when nedded it does work great but i take only now and than like once every 3-6 months its not a long term drug neither is xanax , cant belive your dr has you on it at such a high dose, klonopin is a great long term drug, i took it for a short while and it was good, there is a guy on here his name is ryan under rca i think he knows all about these meds and can tell how to taper off the med saftey, i will look and see if i fine his name than you need to leave him a note , belive me he knows what hes talking about . hang loose let me see .
Blank
212161_tn?1410016711
me again his name is rca7591 look him up, go to next page you will see him there click on his name take you to his page , or maybe he will pop in here and see your post, but listen to him hes not a dr but hes awesome. good luck Barbara
Blank
432009_tn?1304753441
You're received some excellent information. I'm concerned by reading your post about your history of seizures.

Have you considered finding another physician to manage you? It seems that you would benefit from this, as you're having a communication breakdown with your current one.

Good luck to you as you do your xanax taper, and please be careful
Blank
Avatar_n_tn
TEST QUESTION:  WHICH BENZO IS PREFERRED IN THE ELDERLY BECAUSE IT IS LEAST LIKELY TP ACCUMULATE WITH REPEATED DOSING?  VALIUM, KLONOPIN, ATIVAN, PRO SOM
TEST QUESTION: PT. IS 49 YRS OLD, BEEN TAKING TRANQUILIZERS 10 YEARS, CAN'T REMEMBER THE NAME, STATES IT HAS A MINT-LIKE AFTERTASTE.  IS IT CHLORAL HYDRATE, MEPROBAMATE, PARALDEHYDE, OR  ETHCHLORVYNOL
Blank
Avatar_n_tn
It is imperative and important that you either go into inpatient detox or ween yourself off. I know from experience. My last psy, who by the way is a quack, from the very beginning put me on 6mg of xanx a day. I did that for two months and was so out of it that my friends and family didnt even recognize me. I quit cold turkey and for a week i had electric shocks, major jerks, the deepest emotional turmoil i ever experienced in my life. I wanted to kill myself. On top of that i didnt sleep for a week. A WHOLE WEEK! I made an emergency appt with a doctor and was trembling so badly I couldnt even write. I started to ween myself to 3mg a day and now see another psy. She still has me weening off at 3mg a day, than next time she will probably start having me take .5 3x a day for a month or two and so on. Im going on 6months on being on it. After reading a lot of personal experiences and research I was furious that this doctor(he was in his 70's so very old school in his thinking) put me and started me on 6mg per day. So you must ween yourself off under a doctors supervision or go into detox. I know of many people who had to do inpatient detox to get off cause the side effects are so bad! I would recommend that no one start this Xanax. Its a VERY BAD DRUG!
Blank
Post a Comment
To
Recent Activity
1236893_tn?1408490528
Blank
The longer you sit, the shorter you...
13 mins ago by gymdandee
3060903_tn?1398568723
Blank
Nighthawk61 commented on small rant.
2 hrs ago
Avatar_m_tn
Blank
Alnan commented on Tramadol & Ultram...
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
15 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO